MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM
Model Number 701102
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Meter and test strips involved in incident were returned and evaluated.Six returned test strips failed blood testing, and all read lower than specification.Complaint confirmed.Returned meter and retain test strips passed testing with no failures detected.Action request 170 issued to have meter and test strips further investigated by manufacturer.
 
Event or Problem Description
Customer called in stating that her readings have been lower than normal lately.She's had the meter for about a year and the test strips are prime and were just recently opened about 2-3 weeks ago.Customer is a registered nurse and was testing on herself.She is not a diagnosed diabetic and is not treating with any medication but is a prediabetic and wanted baseline results.Strips were purchased at different times.She notes that she realized the results were low but she felt fine so did not act immediately.She mentioned this to her md and they provided her with a freestyle.She noted that the freestyle was giving results that were nearly 40 points higher than her prime.Strips are stored in a pantry; cool and dry with no heat or humidity.Strips are removed one at a time and bottle is re-sealed immediately.We went over proper testing techinques and she seemed to be following all the correct steps.I then offered her to do a test with cs but she did not have any so i offered to get some sent out to her.She then stated that she doesn't think it's the strips.She said she has bought a few different bottles and they continue to roughly all read lower than what she should be at.She was pretty sure there was an issue with her meter so i offered to get the meter replaced for her and also have cs and rl sent to her.Controls not used.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key6559678
Report Number1832816-2017-00004
Device Sequence Number97992
Product Code NBW
UDI-Device Identifier00605388022929
UDI-Public00605388022929
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2018
Device Model Number701102
Device Catalogue Number701102
Device Lot Number102716A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1